MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 8888345611
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 01/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during insertion, the guide wire got stuck in the insertion needle causing no backflow.The needle and guide wire were defective resulting in failed procedure.No tools were used to remove the guide wire.No excessive force was required to remove the guide wire.When removed, there was no visual damage noted on the guide wire.X-ray machine was used to check for retained piece.The guide wire did not break into pieces.The guide wire was still intact.The issue with the guide wire was not noticed in the packaging.There was resistance when inserting the guidewire.There was no visible defect/damage noted with the needle.There was an occlusion.The guide wire and needle used were the ones included in the kit.The dimension(s) of the needle and the guide wire matched what was indicated on the label.There was no damage to the device's box or packaging.The product/kit was still seale d upon receipt of the customer.No excessive force was used to pull/take out the product.Flushing was done successfully.No other products were being utilized with the device.Nothing unusual was observed on the device prior to use.No other defects/damages were found on the product.The catheter was not repaired, no leak, no tego utilized, and there was no luer adapter issue.Betadine was the cleaning agent used on the device.The insertion site was treated with betadine and chlorhexidine prior to product placement.There was less than 2ml of blood loss and blood transfusion was not required.No other intervention/treatment was required as a result of the event.A new similar catheter kit with the same lot was used on the same day and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Additional information: b5, g1 (manufacturer name, mfr contact first name, last name, street 1, mfr city, region, postal code, email, phone number).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the reporter, during insertion, the guide wire got stuck in the insertion/introducer needle causing no backflow.The needle and guide wire were defective resulting in failed procedure.The guide wire was removed manually along with the insertion needle at the same time.No tools were used to remove the guide wire.No excessive force was required to remove the guide wire.When removed, there was no visual damage noted on the guide wire.The guide wire was not frayed, coiled, or unraveled.X-ray machine was used to check for retained piece and it was done in addition to guide wire issue.The guide wire did not break into pieces.The guide wire was still intact.The issue with the guide wire was not noticed in the packaging.There was resistance when inserting the guidewire.There was no visible defect/damage noted with the needle.The guide wire and needle used were the ones included in the kit.The dimension(s) of the needle and the guide wire matched what was indicated on the label.There was no damage to the device's box or packaging.The product/kit was still sealed upon receipt of the customer.No excessive force was used to pull/take out the product.It was stated that the needle was occluded which was not due to thrombosis, but flushing was done successfully both to the needle and catheter.No other products were being utilized with the device.Nothing unusual was observed on the device prior to use.No other defects/damages found on the product.The catheter was not repaired, no leak, no tego utilized, and there was no luer adapter issue.Betadine was the cleaning agent used on the device.The insertion site was treated with betadine and chlorhexidine prior to product placement.There was less than 2ml of blood loss and blood transfusion was not required.No other intervention/treatment required as a result of the event.A new similar catheter kit with the same lot was used on the same day and the procedure was completed successfully.There was no further issue.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key11322112
Report Number3009211636-2021-00038
Device Sequence Number715753
Product Code NIE
UDI-Device Identifier10884521006782
UDI-Public10884521006782
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K020089
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2024
Device Model Number8888345611
Device Catalogue Number8888345611
Device Lot Number1921300071
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;